Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 237, NWS Twin Cities, MN

August 13, 2010Polk County, Saint Croix County, Wisconsin; Washington County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2010, 5:36 PM CDT for Polk County, Saint Croix County, Wisconsin; Washington County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2010, 5:36 PM CDT (22:36 UTC)
Expired
Aug 13, 2010, 6:30 PM CDT
In force
54 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington County, MN, Polk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 97 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 2:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-488 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS53 KMPX 132236
SVRMPX
MNC163-WIC095-109-132330-
/O.NEW.KMPX.SV.W.0237.100813T2236Z-100813T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN POLK COUNTY IN NORTHWEST WISCONSIN...
  ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 630 PM CDT

* AT 531 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED NEAR SOMERSET...OR ABOUT 6 MILES WEST OF NEW RICHMOND...AND
  MOVING EAST AT 30 MPH.  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

LOCATIONS IN THE WARNING INCLUDE...
  NEW RICHMOND...
  AMERY...
  HAMMOND...
  STAR PRAIRIE...
  BALDWIN...
  WANDEROOS...
  WOODVILLE...
  CYLON...
  DEER PARK...
  DERONDA...
  HERSEY...
  EMERALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 4542 9217 4494 9216 4492 9294 4529 9274
TIME...MOT...LOC 2237Z 250DEG 24KT 4514 9261
WIND...HAIL 60MPH 0.75IN

$$

JLT
2 follow-up statements
670 
WWUS53 KMPX 132255
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT FRI AUG 13 2010

MNC163-WIC095-109-132330-
/O.CON.KMPX.SV.W.0237.000000T0000Z-100813T2330Z/
WASHINGTON MN-POLK WI-ST. CROIX WI-
555 PM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CROIX...
SOUTHERN POLK AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 630 PM
CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR DEER PARK...OR 5 MILES NORTHEAST OF NEW 
RICHMOND...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  AMERY...WANDEROOS...WOODVILLE...CYLON...DEER PARK...DERONDA...
  HERSEY...EMERALD...WILSON...FOREST...GLENWOOD CITY...CLEAR LAKE...
  JOEL AND CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4542 9217 4494 9216 4492 9294 4529 9274
TIME...MOT...LOC 2255Z 250DEG 24KT 4518 9245
WIND...HAIL 60MPH 0.75IN

$$
099 
WWUS53 KMPX 132323
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT FRI AUG 13 2010

MNC163-WIC095-109-132334-
/O.EXP.KMPX.SV.W.0237.000000T0000Z-100813T2330Z/
WASHINGTON MN-POLK WI-ST. CROIX WI-
623 PM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR ST. CROIX...SOUTHERN POLK AND
EAST CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

LAT...LON 4542 9217 4494 9216 4492 9294 4529 9274
TIME...MOT...LOC 2324Z 250DEG 24KT 4525 9219

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:33 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 13, 1:33 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 PM CDT FRI AUG 13 2010

.DISCUSSION...
ANOTHER BUSY DAY ACROSS THE FORECAST AREA... TRYING TO TIDY UP
FROM THE ACTIVE WEATHER OVER THE PAST 24 HOURS WHILE PREPARING
SOME MORE POTENTIAL ACTIVITY OVER THE UPCOMING 12 HOURS. LATEST
WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS SHOWING THE MAIN
UPPER TROUGH AND ASSOCIATED PV ANOMALY MOVING THROUGH THE EASTERN
DAKOTAS AT THE CURRENT TIME... WITH A LEADING PV FILAMENT
CURRENTLY EXTENDING NORTHEAST FROM SOUTHEAST SOUTH DAKOTA TOWARD
THE MINNESOTA ARROWHEAD. THE MAIN PV FEATURE/SHORTWAVE APPROACHING
THE WESTERN MINNESOTA BORDER LOOKS TO BE THE IMPETUS TO PUSH THE
SURFACE TROUGH/COOL FRONT THROUGH THE AREA THIS AFTERNOON AND
EVENING... AND IT SHOULD HELP GET MORE WIDESPREAD AND ORGANIZED
CONVECTION GOING AS IT MOVES INTO THE AREA OVER THE NEXT FEW
HOURS. UNTIL THEN... SCATTERED MAINLY ELEVATED CONVECTION LOOKS TO
PERSIST OVER THE AREA AS WEAK WARM ADVECTION HELPS TO SPARK A FEW
STORMS. EXPECT CONVECTION TO DEVELOP/ORGANIZE ALONG A NORTH-SOUTH
ORIENTATION OVER CENTRAL INTO SOUTH CENTRAL MINNESOTA BY MID
AFTERNOON... THEN TRANSITION EAST NORTHEASTWARD THROUGH THE
EVENING HOURS. HEAVY RAIN AND STRONG WINDS LOOK TO BE THE PRIMARY
THREATS... ALTHOUGH AN ISOLATED TORNADO IS STILL A POSSIBILITY...
MAINLY OVER SOUTH CENTRAL INTO PART OF EAST CENTRAL MINNESOTA
WHERE SURFACE BASED CIN MAY BE MINIMIZED. AT THE CURRENT TIME...
0-1KM SHEAR IS MINIMAL OVER MOST OF THE AREA... BUT IT MAY BECOME
ENHANCED A BIT AS THE UPPER WAVE APPROACHES. WITH FREEZING LEVELS
REMAINING HIGH... VERY LARGE HAIL DOES NOT APPEAR TO BE A
SIGNIFICANT THREAT... EXCEPT PERHAPS WITH ANY ROTATING STORMS
WHICH MANAGE TO FORM. HEAVY RAIN WILL CERTAINLY BE A POTENTIAL
ISSUE... SINCE MANY AREAS OF EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN HAVE SEEN 2 TO 5
INCHES OF RAIN OVER THE PAST TWO DAYS. ANY ADDITIONAL RAINFALL
OVER PREVIOUSLY HARD HIT AREAS WILL EXACERBATE ANY LINGERING
FLOODING AND/OR QUICKLY LEAD TO NEW FLOODING.

FOR THE SHORT TERM THROUGH TONIGHT... FORECAST IS PRIMARILY BASED
ON A BLEND OF EXTRAPOLATION... THE HRRR... AND SREF GUIDANCE.
BEYOND TONIGHT THROUGH THE BALANCE OF THE SHORT TERM... WHEN THINGS
GENERALLY QUIET DOWN... USED A BLEND OF PERSISTENCE FROM THE
PREVIOUS FORECAST TOGETHER WITH THE GFS AND SREF. FOR THE EXTENDED
PERIOD... STUCK CLOSE TO HPC GUIDANCE... WHILE TRYING TO MINIMIZE
POPS AND NOT BLANKET TOO MANY PERIODS.

FRONTAL BOUNDARY AND UPPER TROUGH MOVE EAST THROUGH THE AREA
TONIGHT... TRANSITIONING THE HIGHER POPS FROM WEST TO EAST AS IT
DOES SO. ALTHOUGH THE INITIAL TROUGH/FRONT PASSES THROUGH
TONIGHT... WE DON/T GET A SECONDARY TROUGH PASSAGE UNTIL LATER ON
SATURDAY... WHICH LOOKS TO USHER IN THE DRIER BOUNDARY LAYER AIR
WE NEED TO FINALLY SCOUR OUT THE CHANCE OF PCPN. SO... WILL
INITIALLY LOWER POPS BEHIND TONIGHT/S FEATURE WHILE LINGERING SOME
OVER THE NORTH WHERE BETTER MID LEVEL LAPSE RATES REMAIN... THEN
WILL BRING SOME CHANCE POPS BACK ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING WHILE THE SECONDARY FEATURE DRIVES THROUGH
THE STATE AND BRINGS MORE LEGITIMATELY COOL AND DRY AIR TO THE
AREA.

SURFACE RIDGING AND PREDOMINANTLY NORTHWEST UPPER FLOW LOOK TO BE
ANCHORED IN PLACE FROM SUNDAY INTO THE MIDDLE OF THE WEEK... WITH
MINIMAL RETURN FLOW ANTICIPATED. WILL GO WITH A DRY FORECAST FOR
THE ENTIRE AREA FROM SUNDAY THROUGH TUESDAY WITH THE EXPECTATION
THAT THE AIRMASS WILL BE SUFFICIENTLY DRY TO PRECLUDE THE
DEVELOPMENT OF ANY SHRA/TSRA DURING THE PASSAGE OF A FEW WEAK
SHORTWAVES THAT ARE PROGGED TO SWING THROUGH ON THE NORTHWEST
UPPER FLOW. BY TUESDAY NIGHT WE LOOK TO GET ON THE BACKSIDE OF THE
SURFACE RIDGE AND PERHAPS SEE ENOUGH MOISTURE RETURN FOR THE
DEVELOPMENT OF SOME PCPN. THIS INITIAL SURGE OF MOISTURE RETURN
LOOKS TO ABATE ON WEDNESDAY... BUT A MORE PERSISTENT PERIOD OF
MOISTURE RETURN ALONG WITH ZONAL UPPER FLOW IS PROGGED TO ARRIVE
LATE THURSDAY INTO FRIDAY... SO WILL BRING A CHANCE BACK ACROSS
THE ENTIRE AREA BY THAT TIME.

WITH NORTHWEST UPPER FLOW AND SURFACE RIDGING FOR MUCH OF THE
FORECAST BEYOND SATURDAY THE MAIN STORY WILL BE THE COOLER
TEMPERATURES... BOTH DAYTIME HIGHS AND OVERNIGHT LOWS... WITH
VALUES RUNNING NEAR OR A BIT BELOW NORMAL MOST OF THE WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/

SAME SCENARIO AS PER PREVIOUS AVIATION DISCUSSION WITH CONVECTION
DEVELOPING ALONG THE LEADING EDGE OF A POTENT SHORT WAVE MOVING
INTO FAR SW MN AS OF 12 PM. SHRA/TSRA AHEAD OF THIS FEATURE WILL
ALLOW FOR EMBEDDED LOWER CEILINGS AND POSSIBLY MVFR CEILINGS...BUT
THE MAIN ACTION SHOULD BE ASSOCIATED WITH THE MAIN WAVE EXPECTED
TO IMPACT RWF/AXN BETWEEN 18-20Z...AND AT STC ARND 19-21Z...AND AT
RNH/MSP BETWEEN 20-22Z. CEILINGS SHOULD BE PREDOMINATELY
VFR...WITH ONLY A SHORT PERIOD OF IFR/MVFR IN TSRA. ALTHOUGH IF
THE CONVECTION BECOMES MORE WIDESPREAD...MVFR/IFR CEILINGS MAY
DEVELOP...ESPECIALLY DURING THE EARLY EVENING HRS IN WEST CENTRAL
WISCONSIN...AFFECTING MAINLY EAU/RNH.

BETWEEN 00-06Z...COLD FRONT SHOULD HAVE MOVED THROUGH MOST OF THE
TAF AREAS OF MSP. WITH ONLY CBS OR VCTS FOR EAU BETWEEN 02-04Z/14.
AFT 06Z...EXPECT SOME IFR/LIFR CEILINGS/VSBYS AS WNDS DECOUPLE AND
AMPLE LOW LEVEL MOISTURE REMAINS. LATER SHIFTS WILL NEED TO UPDATE
FOR THE POSSIBILITY OF VV001 AND 1/4SM IN FG FOR STC/MSP/RNH/EAU.
RWF/AXN...SHOULD NOT BE AS BAD IN TERMS OF CEILINGS/VSBYS.
HOWEVER...THIS IS BASED ONLY ON THE LATEST SHORT TERM MODELS.

MSP...SHRA/TSRA AND LOWER CEILINGS WILL LIKELY DEVELOP BETWEEN
20-21Z...AND LAST FOR AN HR TO TWO. IFR/MVFR CEILINGS WILL BE
POSSIBLE...BUT SHOULD ONLY LAST FOR A SHORT PERIOD OR UNDER A HALF
HOUR. MOST OF THE CONVECTION SHOULD BE DONE BY 01-02Z...OR AT
LEAST THE HEAVIEST ACTIVITY WITH ONLY FG/BR AND LOWER CEILINGS
POSSIBLE DURING THE OVERNIGHT PERIOD. WNDS WILL BE FROM THE S/SE
THIS AFTN...BECOMING W/NW THIS EVENING...THEN SHIFTING TO THE S ON
SATURDAY. THERE MAY BE A TEMPORARY PERIOD OF MVFR CEILINGS THRU
19Z AS LOW LEVEL MOISTURE FROM SHRA/TSRA TO THE SE OF MSP...MOVE
OVER THE MSP TAF AREA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR FREEBORN-GOODHUE-
     STEELE.

WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BARRON-CHIPPEWA-DUNN-
     EAU CLAIRE-PEPIN-PIERCE-RUSK-ST. CROIX.

&&
Hazardous weather outlook, Aug 13, 11:58 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CDT FRI AUG 13 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1158 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE TROUGH WILL BE MOVING INTO MINNESOTA TODAY WITH
MORE SEVERE THUNDERSTORMS POSSIBLE. THE MAIN RISK OF SEVERE
THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY TONIGHT...
MAINLY BETWEEN 3 PM AND 10 PM. AREAS WHICH HAVE A POTENTIAL TO
SEE SEVERE WEATHER WILL BE PRIMARILY SOUTH AND EAST OF A LINE FROM
FAIRMONT THROUGH THE SOUTHERN TWIN CITIES METRO AREA TO
LADYSMITH... WITH THE GREATEST RISK SOUTH OF A LINE FROM MANKATO
THROUGH RED WING TO EAU CLAIRE. AN ISOLATED TORNADO IS POSSIBLE...
MAINLY SOUTH OF A LINE FROM FAIRMONT TO FARIBAULT... BUT THE
PRIMARY THREATS FROM STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN.
THE HEAVY RAIN COULD EXACERBATE CURRENT HIGH WATER CONDITIONS AND
LEAD TO ADDITIONAL FLOODING... PARTICULARLY ALONG AND SOUTH OF A
LINE FROM NEW ULM THROUGH THE TWIN CITIES METRO AREA TO CHIPPEWA
FALLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON... BUT
SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN
ON TUESDAY NIGHT... AND FROM THURSDAY INTO FRIDAY... ALTHOUGH NO
ORGANIZED SEVERE WEATHER EVENTS APPEAR LIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WEST
CENTRAL WISCONSIN.

In the hours before

Special weather statement, Aug 13, 4:36 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT FRI AUG 13 2010

MNZ044-049>052-058>060-065>068-132215-
BENTON-CARVER-HENNEPIN-ISANTI-MCLEOD-MEEKER-MILLE
LACS-RENVILLE-SHERBURNE-SIBLEY-STEARNS-WRIGHT-
436 PM CDT FRI AUG 13 2010

...THUNDERSTORMS MOVING INTO BENTON...CARVER...HENNEPIN...ISANTI...
MCLEOD...MEEKER...MILLE LACS...RENVILLE...SHERBURNE...SIBLEY...
STEARNS AND WRIGHT COUNTIES

THROUGH 515 PM CDT...

AT 432 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
ST AUGUSTA TO 7 MILES NORTH OF DASSEL TO 3 MILES SOUTH OF CORVUSO.
THESE STORMS WERE MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DARWIN.
  DASSEL.
  STEWART.
  DUELM.
  STOCKHOLM.
  SMITH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4556 9346 4518 9365 4472 9405 4472 9483
      4518 9441 4556 9423
TIME...MOT...LOC 2133Z 270DEG 26KT 4548 9414 4518 9428
          4490 9458

JLT
Local storm report, Aug 13, 4:37 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             HUGO                    45.16N 92.96W
08/13/2010  M0.75 INCH       WASHINGTON         MN   LAW ENFORCEMENT

            DIME SIZE

&&

MKM
Local storm report, Aug 13, 4:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     HADER                   44.37N 92.80W
08/13/2010                   GOODHUE            MN   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF 410TH ST AND CO RD 8. CO RD
            8 WAS BLOCKED BY TREES. TIME ESTIMATED.

0315 AM     TSTM WND DMG     WANAMINGO               44.31N 92.79W
08/13/2010                   GOODHUE            MN   EMERGENCY MNGR

            TREES ON POWER LINES NEAR ELEMENTARY SCHOOL. TIME
            ESTIMATED.

0320 AM     TSTM WND DMG     5 W PINE ISLAND         44.20N 92.75W
08/13/2010                   GOODHUE            MN   EMERGENCY MNGR

            DOWNED TREES BLOCKED CO 11 BLVD NEAR INTERSECTION OF CO
            RD 10. TIME ESTIMATED.

0325 AM     TSTM WND DMG     4 SE RED WING           44.54N 92.54W
08/13/2010                   GOODHUE            MN   EMERGENCY MNGR

            TREE DOWN ON CO RD 45 AT CO RD 5 BLVD NEAR HAY CREEK.
            TIME ESTIMATED.

&&

MKM
Local storm report, Aug 13, 4:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     RICE                    45.75N 94.23W
08/13/2010                   BENTON             MN   TRAINED SPOTTER

            3 LARGE 24 INCH TREES DOWN BLOCKING 2ND AVE. NE

&&

LRS
Local storm report, Aug 13, 5:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     ROYALTON                45.83N 94.29W
08/13/2010                   MORRISON           MN   LAW ENFORCEMENT

            WIND DAMAGE FROM NEAR ROYALTON EAST ALONG AND NEAR EAST
            NATURE ROAD FOR ROUGHLY 13 MILES. DAMAGE INCLUDED A
            CHICKEN BARN ROOF BLOWN OFF... SHINGLES BLOWN OFF A
            HOME... AND LARGE TREES SNAPPED AND UPROOTED.

&&

TRH
Local storm report, Aug 13, 5:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     FUNNEL CLOUD     6 SW MANKATO            44.11N 94.08W
08/13/2010                   BLUE EARTH         MN   AMATEUR RADIO

            MULTIPLE REPORTS FROM TRAINED SPOTTERS.

&&

DFC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:44 PM CDTSevere Thunderstorm WarningMPXPolk46 min
Aug 12, 10:06 PM CDTSevere Thunderstorm WarningMPXBarron, Polk54 min
Aug 12, 10:50 PM CDTSpecial Weather StatementMPXRusk55 min
Aug 12, 11:57 PM CDTSpecial Weather StatementMPXRusk63 min
Aug 13, 3:30 AM CDTFlash Flood WarningMPXPepin, Pierce, Saint Croix3 hr
Aug 13, 3:41 AM CDTSevere Thunderstorm WarningMPXPepin, Pierce, Saint Croix64 min
Aug 13, 4:33 AM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin57 min
Aug 13, 4:38 AM CDTSevere Thunderstorm WarningMPXPepin, Pierce, Saint Croix67 min
Aug 13, 4:54 AM CDTFlash Flood WarningMPXDunn, Eau Claire, Pepin3 hr
Aug 13, 5:54 AM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin66 min
Aug 13, 9:46 AM CDTRiver Flood WarningMPXBuffalo, Pepin4 days
Aug 13, 4:31 PM CDTSpecial Weather StatementMPXSaint Croix29 min
Aug 13, 4:50 PM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Polk, Saint Croix55 min
Aug 13, 6:52 PM CDTSpecial Weather StatementMPXBarron, Dunn, Pierce, Rusk, Saint Croix53 min
Aug 12, 7:02 PM CDTTornado WarningMPXSwift43 min
Aug 12, 7:10 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift65 min
Aug 12, 7:20 PM CDTSevere Thunderstorm WarningMPXStearns, Todd40 min
Aug 12, 7:25 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Meeker, Sherburne, Sibley and 1 more50 min
Aug 12, 7:36 PM CDTSevere Thunderstorm WarningMPXDouglas24 min
Aug 12, 7:43 PM CDTSpecial Weather StatementMPXLe Sueur, Rice, Scott47 min
Aug 12, 7:58 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Sherburne, Stearns, Todd62 min
Aug 12, 8:08 PM CDTSpecial Weather StatementMPXAnoka, Isanti, Ramsey37 min
Aug 12, 8:14 PM CDTTornado WarningMPXBenton, Sherburne, Stearns25 min
Aug 12, 8:28 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs, Morrison62 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine60 min
Aug 12, 10:57 PM CDTAreal Flood AdvisoryMPXBrown, Chippewa, Kandiyohi, Lac qui Parle, Meeker, Nicollet and 8 more6 hr
Aug 12, 11:03 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville, Yellow Medicine57 min
Aug 12, 11:25 PM CDTFlash Flood WarningMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine3 hr
Aug 12, 11:28 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine47 min
Aug 13, 12:10 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan65 min
Aug 13, 12:13 AM CDTFlash Flood WarningMPXMcLeod, Meeker, Renville, Sibley, Wright3 hr
Aug 13, 12:28 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Renville62 min
Aug 13, 12:44 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 3 more3 hr
Aug 13, 1:05 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley55 min
Aug 13, 1:12 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca63 min
Aug 13, 1:50 AM CDTSpecial Weather StatementMPXAnoka, Dakota, Hennepin, Ramsey, Rice, Washington70 min
Aug 13, 1:56 AM CDTAreal Flood AdvisoryMPXBlue Earth, Le Sueur, Nicollet, Rice, Sibley, Steele and 1 more3 hr
Aug 13, 2:09 AM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington3 hr
Aug 13, 2:09 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Steele, Waseca66 min
Aug 13, 2:52 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 13, 3:14 AM CDTSevere Thunderstorm WarningMPXDakota, Rice, Steele61 min
Aug 13, 3:55 AM CDTTornado WarningMPXGoodhue18 min
Aug 13, 4:11 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Le Sueur, Rice, Scott, Washington64 min
Aug 13, 4:26 AM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more64 min
Aug 13, 5:25 AM CDTSpecial Weather StatementMPXPope50 min
Aug 13, 5:38 AM CDTSevere Thunderstorm WarningMPXPope, Stevens, Swift52 min
Aug 13, 6:10 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift50 min
Aug 13, 6:52 AM CDTSpecial Weather StatementMPXMeeker53 min
Aug 13, 1:05 PM CDTSpecial Weather StatementMPXIsanti40 min
Aug 13, 1:46 PM CDTSpecial Weather StatementMPXStearns29 min
Aug 13, 2:13 PM CDTTornado WarningMPXChisago17 min
Aug 13, 2:25 PM CDTSevere Thunderstorm WarningMPXBenton, Meeker, Morrison, Sherburne, Stearns, Todd and 1 more65 min
Aug 13, 2:37 PM CDTSpecial Weather StatementMPXCarver, McLeod, Nicollet, Sibley23 min
Aug 13, 2:53 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley, Wright52 min
Aug 13, 3:01 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison, Sherburne, Stearns, Wright59 min
Aug 13, 3:19 PM CDTSevere Thunderstorm WarningMPXBenton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more56 min
Aug 13, 4:34 PM CDTSpecial Weather StatementMPXMcLeod, Sherburne, Wright41 min
Aug 13, 4:36 PM CDTSpecial Weather StatementMPXMcLeod, Sherburne, Wright39 min
Aug 13, 5:34 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Waseca56 min
Aug 13, 5:40 PM CDTAreal Flood WarningMPXGoodhue6 hr
Aug 13, 6:13 PM CDTFlash Flood WarningMPXDakota66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.